MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SCREWS: MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 35; HIP CANCELLOUS BONE SCREW

MEDACTA INTERNATIONAL SA SCREWS: MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 35; HIP CANCELLOUS BONE SCREW
Catalog Number 01.32.6535
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 27 march 2019: lot 187780: (b)(4) items manufactured and released on 05-nov-2018.Expiration date: 2023-10-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d (b)(4).The cancellous bone screw broke during the insertion: the root cause of the event cannot be determined with certainty; a possible cause can be related to an incorrect pre-drilling performed with drill bits or a high flexion provided to the screw that led to the breakage of the screw head.In addition, as reported by the surgeon, the patient had very hard bone and a possible cause is that the surgeon may have not drilled deep enough prior to implant the screw.
 
Event or Problem Description
During the primary hip surgery and while implanting the 35mm impact dome screw, the head of the screw broke off.The surgeon stated the patient had very hard bone and that he may have not drilled deep enough prior to implanting the screw.The surgeon chose to leave the broken screw in place and there was no interference between the screw and the liner.

Brand Name
SCREWS: MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 35
Common Device Name
HIP CANCELLOUS BONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8464668
Report Number3005180920-2019-00212
Device Sequence Number13913105
Product Code LPH
UDI-Device Identifier07630030812408
UDI-Public07630030812408
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103721
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2023
Device Catalogue Number01.32.6535
Device Lot Number187780
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2019
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;